Alert archive / South Carolina / Tornado Warnings in 2019

Tornado Warning 10, NWS Charleston, SC

May 4, 2019Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this tornado warning at May 4, 2019, 4:51 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2019, 4:51 PM EDT (20:51 UTC)
Expired
May 4, 2019, 5:20 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:53 PM EDTTORNADO2 Ese Thunderbolt, GA*** 1 INJ *** CHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED A ROOF COLLAPSE WITH ONE MINOR INJURY AT THE SAVANNAH YACHT CLUB ON WHITEMARSH ISLAND.
May 4, 4:53 PM EDTTORNADO2 Ese Thunderbolt, GAPOSSIBLE TORNADO PRODUCED DAMAGE AT THE SAVANNAH YACHT CLUB ON WHITEMARSH ISLAND.
May 4, 4:56 PM EDTTORNADOWilmington Island, GACHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED MULTIPLE BUSINESSES DAMAGED ALONG JOHNNY MERCER BLVD ON WILMINGTON ISLAND. BROADCAST MEDIA ALSO RELAYED VIA SOCIAL MEDIA A PICTURE OF A TORNADO APPROACHING HOGANS MARINA ON WILMINGTON ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WFUS52 KCHS 042051
TORCHS
GAC051-SCC013-053-042130-
/O.NEW.KCHS.TO.W.0010.190504T2051Z-190504T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
451 PM EDT Sat May 4 2019

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Chatham County in southeastern Georgia...
  Beaufort County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 530 PM EDT.
    
* At 451 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Wilmington Island, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Savannah, Bluffton, Wilmington Island, Fort Pulaski National
  Monument, Tybee Island, Thunderbolt, Sandfly and Isle Of Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3206 8111 3212 8099 3212 8096 3215 8093
      3216 8089 3215 8089 3199 8082 3196 8107
TIME...MOT...LOC 2051Z 249DEG 17KT 3202 8102 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
3 follow-up statements
434 
WWUS52 KCHS 042103
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
503 PM EDT Sat May 4 2019

GAC051-SCC013-053-042130-
/O.CON.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Chatham GA-Beaufort SC-Jasper SC-
503 PM EDT Sat May 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
CHATHAM...BEAUFORT AND JASPER COUNTIES...
    
At 502 PM EDT, a confirmed tornado was located over Wilmington
Island, moving east at 20 mph.

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado. Damage was recently reported at 
         the Savannah Yacht Club.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wilmington Island, Fort Pulaski National Monument, Tybee Island and
Whitemarsh Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3199 8099 3206 8100 3209 8093 3209 8092
      3210 8090 3213 8088 3199 8082
TIME...MOT...LOC 2102Z 249DEG 17KT 3204 8096 

TORNADO...OBSERVED
HAIL...<.75IN

$$
685 
WWUS52 KCHS 042113
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
513 PM EDT Sat May 4 2019

GAC051-042122-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Chatham GA-
513 PM EDT Sat May 4 2019

...THE TORNADO WARNING FOR CHATHAM COUNTY IS CANCELLED...
    
The immediate risk for tornadoes has ended. 

LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
      3209 8089 3208 8089 3208 8087 3209 8087
      3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2112Z 248DEG 17KT 3206 8090 

$$

SCC013-053-042130-
/O.CON.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Beaufort SC-Jasper SC-
513 PM EDT Sat May 4 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BEAUFORT
AND JASPER COUNTIES...
    
At 512 PM EDT, a confirmed tornado was located over Fort Pulaski
National Monument, moving east at 20 mph.

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado. Damage at the Savannah Yacht Club 
         was reported at 453 PM EDT.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
Beaufort and Jasper Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
      3209 8089 3208 8089 3208 8087 3209 8087
      3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2112Z 248DEG 17KT 3206 8090 

TORNADO...OBSERVED
HAIL...<.75IN

$$
146 
WWUS52 KCHS 042120
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
520 PM EDT Sat May 4 2019

SCC013-053-042130-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Beaufort SC-Jasper SC-
520 PM EDT Sat May 4 2019

...THE TORNADO WARNING FOR BEAUFORT AND JASPER COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
      3209 8089 3208 8089 3208 8087 3209 8087
      3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2118Z 249DEG 17KT 3207 8086 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 4, 4:17 PM EDT, 34 minutes earlier.

Area forecast discussion, May 4, 4:17 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
417 PM EDT Sat May 4 2019

.SYNOPSIS...
Low pressure will advance toward the Southeast tonight into
Sunday, before a cold front pushes through the area Sunday
night. Drier high pressure with then prevail into the middle of
next week. Unsettled weather could then return by the end of the
week as another storm system approaches.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
This Evening: A broad mid/upper lvl trough of low pressure will
advance over the East Conus with a south extending cold front
shifting across the Deep South. South/southwest winds well ahead
of this system will help continue to draw moisture from the
Gulf of Mexico into the area, setting up at least chances of
showers/thunderstorms over much of the area this evening and
numerous ongoing showers and thunderstorms over inland areas of
Southeast South Carolina. Although wind fields are not
particularly impressive, a few strong and/or severe thunderstorms
are possible into early evening hours with the primary threats
being damaging winds, small to moderate size hail and frequent
lightning. Brief moderate/heavy rainfall is also possible given
PWATs around 1.70.

Tonight: There is some uncertainty in regards to how long
showers/thunderstorms will linger into early tonight, but the latest
trend suggests most activity will wane within an hour or two after
sunset with a fairly large break in overall convection early tonight
through at least midnight. Some guidance hints at scattered showers
and thunderstorms shifting into the region from the west late
tonight into daybreak, mostly likely associated with ongoing thunderstorms
currently over Alabama. Much of this activity could drift just south
of the area through daybreak. However, scattered showers and
thunderstorms remain in the forecast late, with most coverage anticipated
west of I-95. Lows will be mild, only reaching the upper 60s inland
to lower 70s along the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: A weakening upper level disturbance will move through the
area Sunday. This combined with ample moisture, daytime heating, the
sea breeze, and any leftover boundaries from convection this
afternoon and tonight will likely to result in the redevelopment of
showers and thunderstorms, especially during the afternoon hours.
Modest afternoon instability is expected to develop with surface
based CAPE values up to 1000 to perhaps 1500 J/KG, especially closer
to the coast. This combined 0-6KM Bulk Shear of 20 to 30 knots will
likely result in pulse type thunderstorms with a low threat for
strong to marginally severe thunderstorms. Showers and thunderstorms
should diminish during the evening hours with the loss of heating
and the stabilizing impacts of the earlier precipitation. Highs
should be in the lower to mid 80s away from the coast with lows
mainly in the mid to upper 60s.

Monday and Tuesday: More settled weather is expected as zonal west
to northwest upper level flow prevails as high pressure builds in.
Cannot rule out a shower or thundershower especially during the
afternoon hours, but the coverage is expected to be much less than
that of Sunday. Above normal temperatures are expected.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Moderate confidence this period. Mainly dry high pressure should
prevail through Tuesday night with greater forecast uncertainty
thereafter as models differ with respect to the timing of another
approaching cold front and upper shortwave energy. For now we kept
rain chances minimal but will likely need to be raised at some point
once confidence increases. Temperatures will stay above normal
through the period.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Scattered to potentially numerous showers and thunderstorms are
into early evening, some of which will likely impact the CHS
and SAV terminals starting between until 22-23z. MVFR
cigs/vsbys are possible during showers or thunderstorms with
potentially IFR vsbys during heavy bouts of rain. Wind gusts
around 20-30 kt are also possible with thunderstorms. VCSH
could linger around the terminals into early tonight and latest
guidance indicates another round of showers/thunderstorms
potentially passing through the area late tonight. However,
confidence remains too low to include late showers/thunderstorms
in the 18Z TAF issuance.

Gusty southwest winds are expected to develop at both terminals
late morning Sunday, with gusts up to around 20 kt by 18Z
Sunday. Showers and thunderstorms will also be possible by early
Sunday afternoon, which could need to be included in future TAF
issuances.

Extended Aviation Outlook: Flight restrictions likely at times
Sunday afternoon and into Sunday evening due to showers/thunderstorms
ahead of an approaching cold front. Mainly VFR thereafter until
a better chance of showers/storms returns, possibly as early as
Wednesday.

&&

.MARINE...
This Evening and Tonight: A broad area of low pressure will
track from the southern Mississippi River Valley to the
southern Appalachians early tonight. The low is anticipated to
further organize and gradually deepen over Virgina late. The
pattern will will support conditions that remain below Small
Craft Advisory levels across coastal waters. In general,
southwest winds will gust up to 15-20 kt tonight, highest
across northern South Carolina waters. Seas will range between
2-4 ft, highest across northern South Carolina waters and
offshore Georgia waters.

Sunday through Thursday: Breezy southwest winds will prevail ahead
of an approaching cold front which will push through Sunday night.
Pushed seas up a bit to near 5 feet on this forecast for some waters
near 20 nm offshore by later Sunday based on the latest model
guidance. Still not expecting Small Craft Advisories conditions at
this point. Onshore winds will prevail through mid week with
wind/sea conditions likely staying below Advisory levels.

Rip Currents: A Moderate Risk of Rip Currents continues through
Sunday.

&&

.CLIMATE...
Record high min temps for May 4:
KCHS: 70/1990
KCXM: 73/last set in 1990
KSAV: 70/last set in 1984

Record high min temps for May 5:
KCHS: 70/last set in 1996
KCXM: 73/last set in 2012
KSAV: 70/last set in 2012

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB/MTE
SHORT TERM...MTE
LONG TERM...RJB
AVIATION...DPB
MARINE...DPB/MTE
CLIMATE...
Hazardous weather outlook, May 4, 3:19 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
319 PM EDT Sat May 4 2019

GAZ117-119-139-141-SCZ048>051-051930-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
319 PM EDT Sat May 4 2019

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Severe Thunderstorms: A weak cold front will approach the area from
the west on Sunday and scattered to numerous thunderstorms are
expected to move across southeast South Carolina and southeast
Georgia. A few of these thunderstorms could become strong or
marginally severe, and the primary threat will be damaging wind
gusts. The main time period for severe thunderstorms will be the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ052-051930-
Tidal Berkeley-
319 PM EDT Sat May 4 2019

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: A weak cold front will approach the area from
the west on Sunday and scattered to numerous thunderstorms are
expected to move across southeast South Carolina and southeast
Georgia. A few of these thunderstorms could become strong or
marginally severe, and the primary threat will be damaging wind
gusts. The main time period for severe thunderstorms will be the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-051930-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
319 PM EDT Sat May 4 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: A weak cold front will approach the area from
the west on Sunday and scattered to numerous thunderstorms are
expected to move across southeast South Carolina and southeast
Georgia. A few of these thunderstorms could become strong or
marginally severe, and the primary threat will be damaging wind
gusts. The main time period for severe thunderstorms will be the
late afternoon through early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-051930-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-
319 PM EDT Sat May 4 2019

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Severe Thunderstorms: Scattered to numerous thunderstorms will
progress northeast across the area late this afternoon into early
evening. A few thunderstorms could be strong and/or severe with
damaging wind gusts, hail and frequent lightning, especially across
inland areas in Southeast South Carolina.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: A weak cold front will approach the area from
the west on Sunday and scattered to numerous thunderstorms are
expected to move across southeast South Carolina and southeast
Georgia. A few of these thunderstorms could become strong or
marginally severe, and the primary threat will be damaging wind
gusts. The main time period for severe thunderstorms will be the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, May 4, 3:34 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
334 PM EDT Sat May 4 2019

GAZ088-SCZ040-042-042000-
Screven-Allendale-Hampton-
334 PM EDT Sat May 4 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES...

At 334 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Burtons Ferry Landing, or 12 miles southwest
of Allendale, moving northeast at 25 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...Allendale,
Fairfax, Brunson, Sycamore, Seigling, Barton, Appleton, Burtons
Ferry Landing, and the Cooterfest in Allendale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3294 8113 3279 8150 3294 8161 3310 8138
      3311 8137 3311 8127
TIME...MOT...LOC 1934Z 235DEG 21KT 3291 8149
Local storm report, May 4, 3:39 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             5 ESE ISLANDTON         32.89N  80.85W
05/04/2019  E1.00 INCH       COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL NEAR THE
            INTERSECTION OF STATE ROUTE 21 AND SC HIGHWAY 63. TIME
            WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1900323

SPR
Local storm report, May 4, 3:40 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND GST     SAVANNAH AIRPORT        32.13N  81.20W
05/04/2019  M49 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1900324

SPR
Special weather statement, May 4, 4:02 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
402 PM EDT Sat May 4 2019

SCZ040-042-043-042030-
Allendale-Hampton-Inland Colleton-
402 PM EDT Sat May 4 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...

At 401 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Barton, or near Allendale, moving northeast
at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...Allendale, the
Cooterfest in Allendale, Fairfax, Brunson, Sycamore, Ulmer,
Seigling, Millett and Martin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
      3303 8108 3306 8103 3301 8097 3287 8129
      3312 8159 3316 8154
TIME...MOT...LOC 2001Z 222DEG 14KT 3296 8130
Special weather statement, May 4, 4:39 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
439 PM EDT Sat May 4 2019

GAZ118-119-042115-
Coastal Chatham-Inland Chatham-
439 PM EDT Sat May 4 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY...

At 438 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over White Bluff, or near Savannah, moving
northeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Savannah, Pooler, Wilmington Island, Fort Pulaski National Monument,
Montgomery, Garden City, Port Wentworth and Thunderbolt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3203 8128 3218 8112 3218 8111 3217 8112
      3215 8111 3212 8112 3208 8104 3210 8100
      3204 8092 3204 8089 3205 8091 3207 8088
      3204 8085 3189 8114
TIME...MOT...LOC 2038Z 230DEG 15KT 3201 8115
Local storm report, May 4, 4:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     2 NW WHITE BLUFF        32.01N  81.15W
05/04/2019  M43 MPH          CHATHAM            GA   OTHER FEDERAL

            A THUNDERSTORM PRODUCED A WIND GUST TO 43 MPH AT HUNTER
            ARMY AIRFIELD.

&&

EVENT NUMBER CHS1900325

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:36 PM EDTSpecial Weather StatementCHSJasper24 min
May 4, 1:50 PM EDTSpecial Weather StatementCHSBeaufort, Jasper25 min
May 4, 2:19 PM EDTSpecial Weather StatementCHSBeaufort, Colleton, Jasper41 min
May 4, 2:36 PM EDTSpecial Weather StatementCHSHampton24 min
May 4, 2:49 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton56 min
May 4, 3:08 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester51 min
May 4, 3:34 PM EDTSpecial Weather StatementCHSAllendale26 min
May 4, 4:02 PM EDTSpecial Weather StatementCHSAllendale28 min
May 4, 5:09 PM EDTSpecial Marine WarningCHS25 min
May 4, 1:11 PM EDTSpecial Weather StatementCHSEvans, Tattnall34 min
May 4, 3:27 PM EDTSpecial Weather StatementCHSChatham33 min
May 4, 4:39 PM EDTSpecial Weather StatementCHSChatham36 min
May 4, 7:40 PM EDTSpecial Weather StatementCHSBryan35 min

Nearby

Tornado Warnings in South Carolina, 2019Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.